SurvivingInfidelity.com Forum Archives

Return to Forum List

Weaning off Effexor

You are not logged in. Login here or register.

soveryweary posted 5/29/2013 12:14 PM

Has anyone here been weaned off Effexor and suffered any side effects?
I was tapered off from 150mg to 75 for one week then down to 37.5 for a week and I finished that on Sunday. I also started Wellbutrin while weaning off the Effexor.
Monday I felt off, head foggy, couldn't shake it.
Yesterday I started having brain rushes. It's like the sound of blow drying but in your head and in bursts.'
This morning more of all the same.
I read online and geez, this drug is a nightmare to get off of!! Not going to call my doctor, I plan on touching it out. I read fish oil pills help with the brains rushes.
Has anyone experienced this and if so, how long did it last? I know everyone's body processes things differently. I'd just like to hear from someone I "know."

soveryweary posted 5/29/2013 12:15 PM

Oops,, plan on toughing it out.

I think I can posted 5/29/2013 12:41 PM

I had to wean very very slowly off antidepressants. By the end I was taking crumbs--it took about 6 months to wean off them. Oh do I remember the "brain zaps" as I called them. Bleh.

metamorphisis posted 5/29/2013 12:41 PM

Umm.. yes. And it was miserable and I know exactly how you are feeling. BLAH. I also for a few days had the lovely sensation of no auditory perception. So I could hear a car or a train or a child crying but could not tell how far away it was or what direction it was coming from. It made me jump out of my skin on a regular basis
Vertigo was a high point too. Walking and feeling like I was stepping off a cliff. My depth perception was off. I had to increase the dose again and taper at a way slower pace.
I think it took 3 months or more.
Can I ask why you aren't calling your doctor? It's their job to help you do this safely. Best case it's only like this for a few days. Worst case ..it gets really awful.
I am not trying to scare you, but my experience was awful and I needed more time. Just don't be stubborn if you feel horrible.

[This message edited by metamorphisis at 12:42 PM, May 29th (Wednesday)]

tired girl posted 5/29/2013 13:17 PM

Ya, those are called brain zaps.

This is why I took 9 months to wean of that medication. I had no problems that way. It is a really tough drug to get off of.

luv_lost posted 5/29/2013 15:04 PM

I've been on and off Effexor for YEARS, and high doses too...never had any crazy side effects. I think the most I would get is having difficulty concentrating at times. I'm glad I don't have issues weaning off....I'm probably going back on it soon - damn

I think I can posted 5/29/2013 16:33 PM

Oh the vertigo!!! Dang I'd forgotten about that. I'd turn and my brain just kept turning.

jrc1963 posted 5/29/2013 16:42 PM

Effexor IIRC is a SSRI... which would make it in the same class as Paxil...

If you google Paxil withdraw you will see a list of symptoms as long as your arm... I had EVERY one with the exception of hallucinations.

I weaned off like you did... but I got brain zap, flu like symptoms, IBS... OMG... It was a complete and total nightmare... which is why I, for one, will never recommend AD's here.

I was on Paxil for 10 years. Not sure if that makes a difference or not.

Lionne posted 5/29/2013 19:26 PM

I had horrible side effect as I weaned off it also...

heartbroken_kk posted 5/29/2013 20:59 PM

I've been weaning off of zoloft (sertraline) - an SSRI. For me the biggest side effect is restless legs at night. So I take it in the evening. I'm still on Wellbutrin (not an SSRI). I like what it does for me and don't plan on getting off it any time soon. I've had a lot of weight gain and I'm not sure if the zoloft might be contributing.

kk

[This message edited by heartbroken_kk at 5:07 PM, June 2nd (Sunday)]

purplejacket4 posted 5/29/2013 23:31 PM

Effexor is an SNRI and works on two neurotransmitters: norepinephrine and serotonin. The symptoms you are describing are common when coming off the serotonin portion. Often I will give patients a few days of Prozac after weaning off another serotonin containing drug. The half life of Prozac is so long and it wears off so very slowly it's a soft landing for weaning. Ask your doctor about it.

Dr. PJ4

soveryweary posted 6/2/2013 08:03 AM

Thanks so much for the replies.
I will contact my Dr. tomorrow, it's been getting worse day by day.
I didn't initially contact Dr. because I wanted to be in control of this. I just cannot believe what this is doing to me.
Crawling out of my skin today. Can't stop crying and we have a wedding today in Canada so it's an ALL DAY thing and I am just not sure if I can bear it.
I feel for each and every one of you..

wincing_at_light posted 6/2/2013 08:43 AM

Yeah, getting off Effexor was almost worse than the symptoms it was trying to alleviate.

silverhopes posted 6/3/2013 14:16 PM

Yes. Weaning off it freaking sucked. They had me do it in under a month because I was expecting - Effexor withdrawal effects combined with morning sickness!

All the symptoms you mentioned... yes, they suck. Take as much time to rest as possible. Carefully find foods that don't make the nausea worse. Move slower. Listen to really soothing music. As painful as it sucks, it will pass. So take it one day at a time.

itainteasy posted 6/3/2013 14:26 PM

soveryweary, I hope you were able to get in touch with your doctor and that you're feeling physically better today.

Weaning off addictive substances is so hard. :(

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.